# SDR 155SW112206

- Difficulty date: November 22, 2006
- Submitted: December 12, 2006
- Operation: Air carrier
- Aircraft: N155SW
- Make and model: Cessna 414
- Aircraft serial: 4140957
- Aircraft time: 3,153 hours
- Engine: Cont TSIO520NB
- Engine time: 1,386 hours
- Propeller: Mcauly 3AF32C93
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Part number: 991021995
- Condition: Cracked
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 5 MINUTES AFTER TAKEOFF FROM ST MARY'S COUNTY, MD (2W6) EN ROUTE TO CLARKSBURG, WV (KCKB), THE PILOT NOTICED AN UNUSUAL SOUND COMING FROM THE LEFT ENGINE.  THE PILOT THEN NOTICED THE LEFT MANIFOLD PRESSURE BEGIN TO DROP TO APPROXIMATELY 28 INCHES AND STOP.  AFTER NO FURTHER DROP OCCURRED AND NOTHING WAS OBSERVED VISUALLY FROM THE ENGINE THE PILOT SUSPECTED A PROBLEM WITH TURBO.  THIS WAS FURTHER EVIDENCED BY A SLIGHT DROP OF MANIFOLD PRESSURE WHILE CONTINUING TO CLIMB.  THE PILOT LEVELED AT 5000 FEET CONTACTED ATC, DESCRIBED THE PROBLEM, REQUESTED AND WAS GRANTED A PRECAUTIONARY LANDING AT EASTON, MD.  MAINTENANCE ON THE FIELD FOUND A LARGE HOLE IN THE REAR CYLINDER EXHAUST STACK.  THE AIRPLANE HA
